Two weeks ago I was fine.....throat felt a little scratchy and ears a little itchy....went to MD and got Zithromax. Finished this antibiotic. Started coughing shortly after taking the antibiotics. Went back to the MD and she said that my lungs were clear but there was hardly no air movement so she gave me ProAir Inhaler and said that I might have asthma. Another week went by and still have a dry cough, coughing nothing up. Finished a Medrol Dose Pack (steroid).....they seemed to make me feel bad though, almost like I was going to faint after I would take them. Still not better after two weeks of this. Finally went to the ER and said it was probably bronchospasms. Gave me a breathing treatment. Chest xray was clear. Neck and throat xrays were ok too. Went to the Pulomonologist the next day and my PFT was abnormal, so it was pretty clear to him that my problem was in the upper airway. I do have a funny feeling in the my throat on the right side like something is in it....it kinda feels like my tonsil is hanging half way down my throat or something. I have been on Dulera for a week now and still have the same tight feeling in my upper airway and chest....I'm scared to death. I do have an appointment with an Asthma/Allergy specialist this week. HELP!!!! What in the world could be causing this tightness in my throat and chest? It almost feels like the swelling in my throat comes and goes.
Cough, chest tightness and breathlessness the three symptoms mentioned by you are the triad of symptoms for Asthma. It is a disease affecting the lungs causing narrowing of the airways, usually due to an allergic reaction to triggering factors. Therapy is with bronchodilators which cause the airways to dilate. You will need to consult your doctor who may need to do a sputum culture and sensitivity to determine what antibiotic the organism is susceptible to. He may even ask for repeat blood tests. Lung function tests will help to diagnose. In the meantime try to take warm oral fluids and do steam inhalations prior to your meals. This helps to loosen up and bring out the secretions.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.